Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 18, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 3, 2015, 2:54 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2015, 2:54 PM EST (19:54 UTC)
- Expired
- Mar 4, 2015, 10:33 AM EST
- In force
- 20 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
888 WHUS72 KKEY 031954 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 254 PM EST TUE MAR 3 2015 GMZ052>055-072>075-040330- /O.NEW.KKEY.SC.Y.0018.150303T1954Z-150304T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 254 PM EST TUE MAR 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA. * WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WITH SEAS OF 4 TO 7 FEET IN THE STRAITS OF FLORIDA ARE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
2 follow-up statements
912 WHUS72 KKEY 040939 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 439 AM EST WED MAR 4 2015 GMZ052>055-072>075-041600- /O.EXT.KKEY.SC.Y.0018.000000T0000Z-150304T1600Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 439 AM EST WED MAR 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS EXTENDED THE SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS UNTIL LATE THIS MORNING. * WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WITH SEAS OF 4 TO 7 FEET IN THE STRAITS OF FLORIDA ARE EXPECTED THIS MORNING...BEFORE WINDS AND SEAS SUBSIDE SLIGHTLY BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
874 WHUS72 KKEY 041533 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1033 AM EST WED MAR 4 2015 GMZ052>055-072>075-041645- /O.CAN.KKEY.SC.Y.0018.000000T0000Z-150304T1600Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1033 AM EST WED MAR 4 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 2:53 PM EST, 1 minute earlier.
Area forecast discussion, Mar 3, 2:53 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
253 PM EST TUE MAR 3 2015
.DISCUSSION...
EASTERLY BREEZES HAVE PICKED UP JUST A BIT DURING THE LAST FEW
HOURS...WHILE SKIES REMAIN MOSTLY SUNNY ACROSS THE FLORIDA KEYS. ONLY
A FEW SHALLOW CUMULUS CLOUDS ARE DRIFTING EAST TO WEST ACROSS THE
AFTERNOON SKY. LOCAL RADARS REMAIN FREE OF PRECIPITATION ECHOES
THANKS TO DEEP RIDGING AND PLENTY OF DRY AIR ALOFT. CURRENT AIR
TEMPERATURES ACROSS THE FLORIDA KEYS ARE NEAR 80F...WITH DEWPOINT
TEMPERATURES MOSTLY IN THE UPPER 60S.
THE FAIR AND FINE WEATHER PATTERN IS EXPECTED TO PERSIST FOR THE MOST
PART SEVERAL MORE DAYS AS A DEEP...LARGE-SCALE RIDGE REMAINS THE
DOMINANT FORCE IN THE LOCAL WEATHER PATTERN...WITH THE POLAR FRONT
AND STORM TRACK REMAINING FAR TO THE NORTH. GRADIENT FLOW SHOULD
MAXIMIZE TONIGHT AND EARLY WEDNESDAY WITH A PERIOD OF LIGHTER BREEZES
WEDNESDAY NIGHT INTO EARLY FRIDAY...AND MODERATE EASTERLY BREEZES AND
ONLY A SLIGHT CHANCE OF SHOWERS THIS WEEKEND.
&&
.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR INCREASING WINDS AND SEAS IN
THE STRAITS OF FLORIDA. SMALL CRAFT SHOULD EXERCISE CAUTION IN HAWK
CHANNEL...FLORIDA BAY...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO
INSIDE FIVE FATHOMS. A LARGE AREA OF HIGH PRESSURE CENTERED OVER THE
NORTHEASTERN UNITED STATES WILL MOVE EASTWARD OVER THE WESTERN NORTH
ATLANTIC THIS EVENING. THE ASSOCIATED RIDGE AXIS WILL SETTLE
SOUTHWARD OVERNIGHT...REACHING THE FLORIDA PENINSULA WEDNESDAY AND
THURSDAY. THEREAFTER...THE RIDGE AXIS WILL RETREAT OFFSHORE OVER THE
ATLANTIC.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE ISLAND TERMINALS OVERNIGHT.
SURFACE WINDS WILL BE OUT OF THE EAST TO EAST SOUTHEAST AT 10 TO 15
KNOTS...WITH OCCASIONAL GUSTS NEAR 20 KNOTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 74 83 75 83 / - - - -
MARATHON 74 85 75 85 / - - - -
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS/SEAS
GMZ052-GMZ053-GMZ054-GMZ055-GMZ072-GMZ073-GMZ074-GMZ075.
&&
PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....11
DATA COLLECTION.......VICKERY
VISIT US ON THE WEB AT WEATHER.GOV/KEY
FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWESTHazardous weather outlook, Mar 3, 5:52 AM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 552 AM EST TUE MAR 3 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-041100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 552 AM EST TUE MAR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT FOR TODAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE FLORIDA STRAITS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE FLORIDA STRAITS ON WEDNESDAY MORNING. THEREAFTER...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.